Alert archive / Florida / Coastal Flood Statements in 2010

Coastal Flood Statement 2, NWS Key West, FL

September 6, 2010Monroe County, Florida

NWS Key West, FL issued this coastal flood statement at Sep 6, 2010, 10:14 PM EDT for Monroe County, Florida. It took effect at Sep 7, 2010, 6:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2010, 10:14 PM EDT (02:14 UTC)
In effect from
Sep 7, 2010, 6:00 AM EDT
Expired
Sep 7, 2010, 12:00 PM EDT
In force
6 hr
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 2.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2010-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1969 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2010-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1969 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

767 
WHUS42 KKEY 070214
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1014 PM EDT MON SEP 6 2010

FLZ076>078-071600-
/O.NEW.KKEY.CF.S.0002.100907T1000Z-100907T1600Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
1014 PM EDT MON SEP 6 2010

...MINOR STREET FLOODING EXPECTED FROM PERIGEAN SPRING TIDES... 

A LUNAR PERIGEE...WHICH OCCURS ON WEDNESDAY...IS RESULTING IN TIDE 
LEVELS HIGHER THAN NORMALLY SEEN IN THE FLORIDA KEYS. MINOR TIDAL 
OVERFLOW WILL OCCUR AT SOME LOCATIONS IN THE KEYS DURING THE TIME 
OF  HIGH TIDE ON TUESDAY MORNING. WATER LEVELS ARE EXPECTED TO PEAK 
AT JUST BELOW 3 FEET ABOVE MEAN LOWER LOW WATER FOR AN HOUR OR SO ON 
EITHER SIDE OF THE TIME OF HIGH TIDE...CAUSING MINOR STREET 
FLOODING  IN LOW LYING AREAS. HOWEVER...NO ROADS WILL BE IMPASSABLE.

AT KEY WEST HARBOR...HIGH TIDE WILL OCCUR AT 936 AM.

AT VACA CUT...HIGH TIDE WILL OCCUR AT 825 AM.

AT WHALE HARBOR CHANNEL...HIGH TIDE WILL OCCUR AT 826 AM.

PLEASE REPORT COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL
WEATHER SERVICE OFFICE. DIAL 305-295-1316 EXTENSION 3.

THESE ABOVE NORMAL ASTRONOMICAL TIDES WILL LIKELY PERSIST THROUGH AT 
LEAST WEDNESDAY AS SPRING TIDES PEAK DURING THE NEW MOON PHASE. 
ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED. 


$$

NELSON
1 follow-up statement
142 
WHUS42 KKEY 070829
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
429 AM EDT TUE SEP 7 2010

FLZ076>078-071600-
/O.CON.KKEY.CF.S.0002.100907T1000Z-100907T1600Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
429 AM EDT TUE SEP 7 2010

...MINOR STREET FLOODING EXPECTED WITH HIGH TIDE THIS MORNING...

A LUNAR PERIGEE...WHICH OCCURS ON WEDNESDAY...IS RESULTING IN
TIDE LEVELS HIGHER THAN NORMALLY SEEN IN THE FLORIDA KEYS. MINOR
TIDAL OVERFLOW WILL OCCUR AT SOME LOCATIONS IN THE KEYS DURING
THE TIME OF HIGH TIDE THIS MORNING. WATER LEVELS ARE EXPECTED TO
PEAK AT JUST BELOW 3 FEET ABOVE MEAN LOWER LOW WATER FOR AN HOUR OR
SO ON EITHER SIDE OF THE TIME OF HIGH TIDE...CAUSING MINOR STREET
FLOODING IN LOW LYING AREAS. HOWEVER...NO ROADS WILL BE IMPASSABLE.

AT KEY WEST HARBOR...HIGH TIDE WILL OCCUR AT 936 AM.

AT VACA CUT...HIGH TIDE WILL OCCUR AT 825 AM.

AT WHALE HARBOR CHANNEL...HIGH TIDE WILL OCCUR AT 826 AM.

PLEASE REPORT COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL
WEATHER SERVICE OFFICE. DIAL 305-295-1316 EXTENSION 3.

THESE ABOVE NORMAL ASTRONOMICAL TIDES WILL LIKELY PERSIST THROUGH
AT LEAST WEDNESDAY AS SPRING TIDES PEAK DURING THE NEW MOON
PHASE. ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED.

$$

JACOBSON

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 6, 3:35 PM EDT, 6 hours 39 minutes earlier.

Area forecast discussion, Sep 6, 3:35 PM EDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
335 PM EDT MON SEP 6 2010

.DISCUSSION...
AS MENTIONED IN THE MID MORNING DISCUSSION...A CLOUD LINE ATTEMPTED
TO FORM BUT IT WAS KICKED NORTHWESTWARD WITHIN THE LOW LEVEL
SOUTHEAST FLOW. CURRENTLY...SKIES ARE PARTLY CLOUDY WITH A LOCAL
RADARS DETECTING A FEW SHOWERS NORTH OF THE LOWER KEYS...WITH WIDELY
SCATTERED SHOWERS AND A FEW THUNDERSTORMS ON THE DISTANT WATERS
BEYOND 40 NM SOUTHEAST OF THE MIDDLE AND UPPER KEYS. SURFACE
WISE...HIGH PRESSURE IS CENTERED ALONG THE MID ATLANTIC COAST...WITH
A RIDGE NOSING DOWN THE SOUTHEAST UNITED STATES AND INTO THE
SUNSHINE STATE. ACROSS OUR MARINE DISTRICT...C-MAN STATION PLATFORM
OBSERVATIONS INDICATE SOUTHEAST WINDS OF 5 TO 10 KNOTS.
OTHERWISE...A TROPICAL UPPER TROPOSPHERIC TROUGH (TUTT)...LOCATED
FROM THE SOUTHEAST BAHAMAS SOUTHWARD INTO THE WEST CENTRAL CARIBBEAN
SEA...WAS MOVING WESTWARD.

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
A DEEP LAYERED ANTICYCLONE WILL REPOSITION AND INTENSIFY OVER THE
SOUTHEAST UNITED STATES...AS THE SOUTHERN PORTION OF THE (TUTT)
TRACKS WESTWARD AND ACROSS OUR REGION TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT. BECAUSE OF THE STRENGTHENING HIGH PRESSURE
SYSTEM...OUR LOW AND MID LEVEL EASTERLY FLOW WILL INCREASE INTO THE
MODERATE CATEGORY. GIVEN THIS WIND FLOW REGIME...CLOUD LINES
HOVERING OVER THE ISLAND CHAIN WILL NOT BE CONDUCIVE...BUT LATE
NIGHT AND EARLY MORNING DEEP CONVECTION WILL BE FAVORED. IN
ADDITION...SOME WEAK LARGE SCALE ASCENT COMBINED WITH A SUBTLE LOW
LEVEL(850 MB) REFLECTION ASSOCIATED WITH THE (TUTT) WILL PROMPT
CHANCE POPS TO BE NUDGED FROM 30 TO 40 PERCENT TUESDAY NIGHT AND
WEDNESDAY NIGHT...OTHERWISE...30 PERCENT DAYTIME POPS SEEM FINE. FOR
TONIGHT...GIVEN PLENTY OF MOISTURE AND LITTLE IF ANY CONVECTIVE
INHIBITION...A MINOR LOW LEVEL EASTERLY WIND SURGE SHOULD TRIGGER
NOCTURNAL SCATTERED SHOWERS AND THUNDERSTORMS...SO 40 PERCENT WILL
BE KEPT. OTHERWISE...CONSIDERABLE HIGH CLOUDINESS FROM SOUTH FLORIDA
DEEP CONVECTION WILL OVERSPREAD OUR REGION FOR A GOOD PORTION OF
TONIGHT...WITH TEMPERATURES HOLDING IN THE LOWER 80S OUTSIDE OF
RAINFALL.

JUST AS A REMINDER...THE TIDE LEVEL ABOVE MEAN SEA LEVEL WILL LIKELY
PEAK NEAR 2.8 FEET TUESDAY MORNING...RESULTING IN SALT WATER
PROTRUDING OUT OF STORM DRAINS.

.LONG TERM (THURSDAY THROUGH MONDAY)...
IN WAKE OF THE AFOREMENTIONED (TUTT)...A DEEP
TROPOSPHERIC...EAST-WEST ORIENTED RIDGE WILL ALIGN ACROSS THE
FLORIDA PENINSULA AND THE ADJACENT ATLANTIC AND GULF WATERS.
MEANWHILE...MOST GLOBAL/DYNAMICAL MODELS MIGRATE GASTON...IN
WHATEVER FORM...WESTWARD THROUGH THE WESTERN CARIBBEAN SEA...WELL
SOUTH OF OUR REGION. WITH NO DISCERNIBLE UNDULATIONS OR SIGNIFICANT
LARGE SCALE ASCENT OR DESCENT...WILL KEEP LOW CHANCE POPS UNTIL
DAILY DETAILS BECOME CERTAIN.

&&

.MARINE...
WITH HIGH PRESSURE OVER THE MID ATLANTIC STATES INTENSIFYING OVER
THE NEXT 24 TO 36 HOURS...EAST WINDS WILL INCREASE TO BETWEEN 10 AND
15 KNOTS ON THE ATLANTIC WATERS LATER TONIGHT AND PERSIST THROUGH
WEDNESDAY NIGHT...BEFORE SETTLING TO NEAR 10 KNOTS ON THURSDAY.
ELSEWHERE...EAST WINDS NEAR 10 KNOTS WILL PREVAIL EXCEPT FOR BRIEF
INCREASES ON TUESDAY NIGHT AND WEDNESDAY NIGHT. AND AS USUAL...WINDS
AND SEAS WILL BE LOCALLY HIGHER IN AND NEAR SHOWERS AND
THUNDERSTORMS THROUGH THE PERIOD.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THIS EVENING AT THE KEY WEST AND
MARATHON TERMINALS...WITH SCATTERED CLOUDS AND LIGHT WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  80 90 80 90 / 40 30 40 30
MARATHON  80 91 80 90 / 40 30 40 30

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.

&&

PUBLIC/MARINE/FIRE/CLIMATE/DIGITAL...APA
AVIATION/NOWCASTS....................DFM
DATA ACQUISITION.....................MP

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Sep 6, 5:55 AM EDT, 16 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
555 AM EDT MON SEP 6 2010

FLZ076>078-GMZ031>033-052>054-072>075-071000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
555 AM EDT MON SEP 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

WATER LEVELS DURING THE HIGH TIDE THIS MORNING WILL BE HIGHER THAN
NORMAL. WATER LEVELS ARE EXPECTED TO REACH JUST BELOW 3 FEET ABOVE
MEAN LOWER LOW WATER FOR AN HOUR OR SO ON EITHER SIDE OF THE TIME
OF HIGH TIDE...CAUSING MINOR STREET FLOODING IN LOW LYING AREAS.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FLORIDA KEYS AND
SURROUNDING WATERS TODAY AND TONIGHT. THE PRIMARY HAZARDS WILL BE
CLOUD TO SURFACE LIGHTNING STRIKES AND LOCALLY GUSTY WINDS IN EXCESS
OF 35 MPH IN THE STRONGER THUNDERSTORMS.

A CLOUD LINE MAY DEVELOP ALONG THE KEYS ISLAND CHAIN THIS AFTERNOON...
AND ISOLATED WATERSPOUTS WILL BE POSSIBLE. WATERSPOUTS ARE MOST
LIKELY TO DEVELOP FROM A CLOUD LINE WITH DARK FLAT BASES...JUST AT
THE HINT OF RAIN. MARINERS SHOULD REMAIN AWARE OF THEIR
SURROUNDINGS...AND MOVE AWAY FROM ANY OBSERVED WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE ANTICIPATED OVER THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS THROUGH THE PERIOD. THE PRIMARY HAZARDS WILL
BE CLOUD TO SURFACE LIGHTNING STRIKES AND LOCALLY GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Sep 6, 9:43 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
943 PM EDT MON SEP 6 2010

FLZ076>078-070300-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
INCLUDING THE CITIES OF...KEY LARGO...MARATHON...KEY WEST
943 PM EDT MON SEP 6 2010

...STRONG SHOWERS AND THUNDERSTORM WITH HEAVY RAINS IN PORTIONS OF
THE FLORIDA KEYS...

AT 940 PM...NATIONAL WEATHER SERVICE RADAR SHOWS A COUPLE AREAS OF
SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINS AND GUSTY WINDS IN
THE FLORIDA KEYS. ONE AREA OF STRONG THUNDERSTORMS CONTINUES TO DRIFT
SOUTHWESTWARD THROUGH THE EXTREME UPPER KEYS...FROM OCEAN REEF TO
NEAR KEYS LARGO. ANOTHER AREA OF HEAVY DOWNPOURS EXTENDS ACROSS THE
MIDDLE KEYS...FROM KEY COLONY BEACH TOWARDS THE SEVEN MILE BRIDGE.
DOPPLER RADAR ESTIMATES ALONG WITH GAGE ACCUMULATIONS AT THE MARATHON
AIRPORT SHOW BETWEEN TWO AND TWO AND A HALF INCHES OF RAIN HAS
FALLEN. WINDS HAVE GUSTED AROUND 30 MPH WITH SOME OF THESE HEAVY
DOWNPOURS AS WELL.

RESIDENTS AND MOTORISTS IN THESE AREAS SHOULD BE ALERT FOR A PERIOD OF
BLINDING DOWNPOURS...ALONG WITH SEVERAL LIGHTNING STRIKES.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING AS SIGNIFICANT
PONDING OF WATER ON SOME ROADWAYS IS EXPECTED. ALLOW EXTRA TRAVEL
TIME LATE THIS EVENING IN ALL OF THE FLORIDA KEYS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR CHANNEL
76 ON YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER FOR THE LATEST
STATEMENTS AND POSSIBLE WARNINGS.

04

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 10:23 PM EDTSpecial Marine WarningKEY22 min

Nearby

Coastal Flood Statements in Florida, 2010Every coastal flood statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.